Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Contents of Volume 38, Number 158
HTML articles powered by AMS MathViewer
View front and back matter from the print issue

Upwind difference schemes for hyperbolic systems of conservation laws
Stanley Osher and Fred Solomon PDF
Math. Comp. 38 (1982), 339-374
Analysis of some mixed finite element methods related to reduced integration
Claes Johnson and Juhani Pitkäranta PDF
Math. Comp. 38 (1982), 375-400
Optimal error properties of finite element methods for second order elliptic Dirichlet problems
Arthur G. Werschulz PDF
Math. Comp. 38 (1982), 401-413
Absorbing boundary conditions for the discretization schemes of the one-dimensional wave equation
Laurence Halpern PDF
Math. Comp. 38 (1982), 415-429
$A$-stability of a class of methods for the numerical integration of certain linear systems of ordinary differential equations
M. R. Crisci and E. Russo PDF
Math. Comp. 38 (1982), 431-435
Some optimal error estimates for piecewise linear finite element approximations
Rolf Rannacher and Ridgway Scott PDF
Math. Comp. 38 (1982), 437-445
Polynomial formulation of second derivative multistep methods
S. Kovvali and G. K. Gupta PDF
Math. Comp. 38 (1982), 447-458
Direct secant updates of matrix factorizations
J. E. Dennis and Earl S. Marwil PDF
Math. Comp. 38 (1982), 459-474
A note on the stable decompostion of skew-symmetric matrices
James R. Bunch PDF
Math. Comp. 38 (1982), 475-479
Numerical comparisons of nonlinear convergence accelerators
David A. Smith and William F. Ford PDF
Math. Comp. 38 (1982), 481-499
A noniterative method for the generation of orthogonal coordinates in doubly-connected regions
Z. U. A. Warsi and J. F. Thompson PDF
Math. Comp. 38 (1982), 501-516
The numerical evaluation of very oscillatory infinite integrals by extrapolation
Avram Sidi PDF
Math. Comp. 38 (1982), 517-529
Procedures for computing one- and two-dimensional integrals of functions with rapid irregular oscillations
David Levin PDF
Math. Comp. 38 (1982), 531-538
An error estimate for Stenger’s quadrature formula
S. Beighton and B. Noble PDF
Math. Comp. 38 (1982), 539-545
Recurrence relations for the indefinite integrals of the associated Legendre functions
A. R. DiDonato PDF
Math. Comp. 38 (1982), 547-551
Polynomial type Padé approximants
Géza Németh and Magda Zimányi PDF
Math. Comp. 38 (1982), 553-565
A general method of approximation. I
Staffan Wrigge and Arne Fransén PDF
Math. Comp. 38 (1982), 567-588
An upper bound for the first zero of Bessel functions
Ll. G. Chambers PDF
Math. Comp. 38 (1982), 589-591
Evaluation of generalized Howland integrals
Chih Bing Ling PDF
Math. Comp. 38 (1982), 593-599
Simplified forecasting by polynomial regression with equally spaced values of the independent variable
Jack Laderman and Julian D. Laderman PDF
Math. Comp. 38 (1982), 601-610
An algorithm for solving a certain class of Diophantine equations. I
David Lee Hilliker PDF
Math. Comp. 38 (1982), 611-626
The computation of a certain metric invariant of an algebraic number field
Horst Brunotte PDF
Math. Comp. 38 (1982), 627-632
Density problems involving $p_{r}(n)$
Patrick J. Costello PDF
Math. Comp. 38 (1982), 633-637
Primes of the form $n!\pm 1$ and $2\cdot 3\cdot 5\cdots p\pm 1$
J. P. Buhler, R. E. Crandall and M. A. Penk PDF
Math. Comp. 38 (1982), 639-643
Six new factors of Fermat numbers
Gary B. Gostin and Philip B. McLaughlin PDF
Math. Comp. 38 (1982), 645-649
Reviews and Descriptions of Tables and Books
Math. Comp. 38 (1982), 651-655
Math. Comp. 38 (1982), 657
Corrigenda: “Optimum accelerated overrelaxation method in a special case” [Math. Comp. 36 (1981), 183–187; MR 82c:65016] by G. Avdelas and the author
A. Hadjidimos PDF
Math. Comp. 38 (1982), 657
Corrigenda: “Erratum: Table of integrals, series, and products [Academic Press, New York, 1965; MR 33 #5952] by I. S. Gradshteĭn and I. M. Ryzhik” [Math. Comp. 27 (1973), 451–452; MR 54 #4049] by A. Ojo and J. Sadiku
Henry E. Fettis PDF
Math. Comp. 38 (1982), 657
Corrigenda: “Rational Chebyshev approximations for the Bickley functions $Ki_{n}(x)$” [Math. Comp. 32 (1978), no. 143, 876–886; MR 57 #10999] by the author, C. A. Edwards and J. H. Johnson
J. M. Blair PDF
Math. Comp. 38 (1982), 657
Author Index
Math. Comp. 38 (1982), 659-661